Wildfire, Northwest Deserts
- When
- July 1, 12:00 AM MST to July 6, 12:00 PM MST
- Where
- Northwest Deserts forecast zone
- Reported by
- County Official
The Black Rock Fire continued into July, and was fully contained on July 6th.
The Black Rock Fire burned a total of 18,300 acres in June and July. The Truxton Canyon RAWS was destroyed on June 28th.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
The Black Rock Fire burned a total of 18,300 acres in June and July. The Truxton Canyon RAWS was destroyed on June 28th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jun 30, 8:26 PM MST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 826 PM PDT SAT JUN 30 2012 .SYNOPSIS...DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE FIRST OF NEXT WEEK. MONSOON MOISTURE IS THEN EXPECTED TO MOVE INTO NORTHWEST ARIZONA AND POSSIBLY SOUTHERN NEVADA AROUND THE MIDDLE OF NEXT WEEK RESULTING IN A CHANCE OF THUNDERSTORMS. && .UPDATE...SATELLITE LOOP SHOWED SCATTERED MID LEVEL CLOUDS SLOWLY WORKING NORTH ACROSS EXTREME SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...ASSOCIATED WITH A MESOSCALE CONVECTIVE VORTEX LEFT OVER FROM THUNDERSTORMS OVER MEXICO FRIDAY AFTERNOON AND EVENING. PREVIOUS SHIFT PAINTED SOME CLOUDS IN THE GRIDS TO ACCOUNT FOR THIS FEATURE...AND THE REST OF THE FORECAST LOOKS GOOD AS WELL. NO UPDATE PLANNED THIS EVENING. && .PREV DISCUSSION... 242 PM PDT SAT JUN 30 2012 .SHORT TERM...STILL LOOKING AT NO REAL CHANGES IN THE PATTERN THROUGH MONDAY NIGHT AS A DRY SOUTHWEST FLOW PERSISTS LEADING TO MAINLY CLEAR SKIES AND TEMPERATURES A LITTLE ABOVE NORMAL. SOUTHERLY WINDS WILL GENERALLY BE IN THE 10 TO 20 MPH RANGE SUNDAY AND MONDAY AFTERNOON. THE PATTERN WILL BEGIN TO CHANGE TUESDAY AS THE PERSISTENT TROUGH OVER THE PACIFIC NORTHWEST LIFT TO THE NORTH A BIT AND THE FLOW BECOMES SOUTH/SOUTHEASTERLY OVER THE FORECAST AREA. AS A RESULT...MONSOON MOISTURE WILL START TO GET DRAWN UP TOWARD MOHAVE AND SOUTHEAST SAN BERNARDINO COUNTY. I DECIDED TO LEAN TOWARD THE 12Z GFS WHICH IS BRINGING MOISTURE AND INSTABILITY UP A LITTLE FASTER AND THEREFORE INDICATED A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND EVENING FOR SOUTHEAST MOHAVE COUNTY. .LONG TERM...ONCE AGAIN LITTLE CHANGE WAS NEEDED DURING THE EXTENDED PERIOD AS MODELS CONTINUE TO SHOW A GOOD MOISTURE INCREASE STARTING WEDNESDAY. PWAT VALUES OVER AN INCH ACROSS SOUTHEAST LINCOLN...CLARK...AND THE EASTERN HALF OF SAN BERNARDINO COUNTIES COMBINED WITH LI VALUES AVERAGING AROUND 0 ARE EXPECTED TO LEAD TO ISOLATED THUNDERSTORMS ACROSS THE SOUTHEAST AREAS OF THE CWA. HIGHER THETA E VALUES STRETCH INTO MOHAVE COUNTY SO EXPECT STORM TO BE MORE SCATTERED. GENERALLY LEFT POPS ALONE...BUT DID INCREASE THEM SLIGHTLY FURTHER WEST TO INCLUDE MORE OF SAN BERNARDINO AND THE SOUTHERN NEVADA MOUNTAINS. MOISTURE IS FORECAST TO RETREAT SLIGHTLY EAST THURSDAY AS MORE STABLE AIR FILTERS INTO THE WESTERN AREAS OF THE CWA. STILL ENOUGH MOISTURE AND INSTABILITY TO GENERATE STORMS OVER PORTIONS OF LINCOLN...CLARK AND MUCH OF MOHAVE COUNTIES. GFS REALLY NOT SHOWING MUCH OF A CHANGE THROUGH THE WEEKEND WITH REGARDS TO MOISTURE AND INSTABILITY SO HAVE LEFT POPS IN THROUGH THE WEEKEND WITH THE GREATEST CHANCE REMAINING OVER MOHAVE COUNTY WITH A GRADUAL DECREASE WEST. TEMPERATURES OVER THE WESTERN AREAS OF THE CWA WILL BE SLIGHTLY ABOVE NORMAL AND CLOSE TO NORMAL OVER THE EASTERN HALF...BUT COULD BE HELD DOWN SOMEWHAT DUE TO INCREASED CLOUD COVER. .AVIATION...FOR MCCARRAN...WINDS WILL PERSIST OUT OF THE SOUTHWEST THROUGH TONIGHT WITH SPEEDS DIMINISHING TO AROUND 10KTS OVERNIGHT. WINDS MAY TURN SOUTHEAST AROUND 140-160 BETWEEN 15Z-19Z SUNDAY MORNING WITH SPEEDS UP TO 12KTS...BUT BECOME SOUTHWEST DURING THE AFTERNOON WITH SPEEDS BETWEEN 10-20KTS. SKIES WILL REMAIN CLEAR. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...GENERALLY CLEAR SKIES THROUGH TONIGHT. WINDS WILL REMAIN OUT OF THE SOUTH/SOUTHWEST OVER THE NEXT 24 HOURS WITH GUSTS BETWEEN 20-25KTS DURING THE AFTERNOON. GUSTS BETWEEN 30-35KTS CAN BE EXPECTED MAINLY DURING THE AFTERNOON HOURS OF MOHAVE COUNTY. .FIRE WEATHER...VERY WARM AND DRY CONDITIONS WILL PERSIST OVER MOST OF THE AREA THROUGH TUESDAY. MONSOON MOISTURE WILL START TO INCREASE TUESDAY AS THE FLOW BECOMES SOUTH/SOUTHEASTERLY. THERE COULD BE A FEW THUNDERSTORMS IN SOUTHEAST MOHAVE COUNTY AS EARLY AS TUESDAY AFTERNOON...THEN ACROSS PERHAPS THE EASTERN THIRD OF THE FORECAST AREA WEDNESDAY AND THURSDAY AS MOISTURE CONTINUES TO INCREASE. SOME STORMS COULD BE DRY AND LEAD TO A THREAT OF FIRE STARTS...ESPECIALLY ON THE NORTHWEST FRINGE OF THE MOISTURE PUSH. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/HARRISON/GORELOW HTTP://WEATHER.GOV/LASVEGAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 604 AM PDT SAT JUN 30 2012 AZZ001>003-036-CAZ519>527-NVZ014>022-010000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 604 AM PDT SAT JUN 30 2012 /604 AM MST SAT JUN 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THE WEATHER PATTERN APPEARS WILL BE CHANGING BY THE MIDDLE OF NEXT WEEK...RESULTING IN THE POSSIBILITY OF MONSOON MOISTURE MOVING INTO MOHAVE COUNTY AND PORTIONS OF CLARK AND LINCOLN COUNTIES FROM THE FOURTH OF JULY THROUGH FRIDAY. THIS MAY LEAD TO DEVELOPMENT OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH POSSIBLE IMPACTS BEING BRIEF HEAVY RAINFALL...GUSTY WINDS...AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 wildfire. Local standard time, as filed.
The Black Rock Fire continued into July, and was fully contained on July 6th.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2012Every state in 2012This day in weather historyWarnings in Arizona, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382299.